Advanced Search
Article Contents
Article Contents

Error estimates for a Neumann problem in highly oscillating thin domains

Abstract Related Papers Cited by
  • In this work we analyze the convergence of solutions of the Poisson equation with Neumann boundary conditions in a two-dimensional thin domain with highly oscillatory behavior. We consider the case where the height of the domain, amplitude and period of the oscillations are all of the same order, and given by a small parameter $\epsilon>0$. Using an appropriate corrector approach, we show strong convergence and give error estimates when we replace the original solutions by the first-order expansion through the Multiple-Scale Method.
    Mathematics Subject Classification: Primary: 35B25, 35B27, 74Q05.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary value conditions I, Comm. Pure Appl. Math., 12 (1959), 623-727.doi: 10.1002/cpa.3160120405.


    Y. Amirat, O. Bodart, U. de Maio and A. Gaudiello, Asymptotic Approximation of the solution of the Laplace equation in a domain with highly oscillating boundary, SIAM J. Math. Anal., 35 (2004), 1598-1616.doi: 10.1137/S0036141003414877.


    J. M. Arrieta, "Spectral Properties of Schrödinger Operators Under Perturbations of the Domain,'' Ph. D. thesis, Georgia Inst. of Tech., 1991.


    J. M. Arrieta, A. N. Carvalho, M. C. Pereira and R. P. Silva, Semilinear parabolic problems in thin domains with a highly oscillatory boundary, Nonlinear Analysis: Theory Methods and Appl., 74 (2011), 5111-5132.


    J. M. Arrieta and M. C. Pereira, Elliptic problems in thin domains with highly oscillating boundaries, Bol. Soc. Esp. Mat. Apl., 51 (2010), 17-25.


    J. M. Arrieta and M. C. Pereira, Homogenization in a thin domain with an oscillatory boundary, J. Math. Pures et Appl., 96 (2011), 29-57.doi: 10.1016/j.matpur.2011.02.003.


    A. Bensoussan, J. L. Lions and G. Papanicolaou, "Asymptotic Analysis for Periodic Structures,'' North-Holland, 1978.


    R. Brizzi and J. P. Chalot, Boundary homogenization and Neumann boundary problem, Ricerce di Matematica XLVI, 2 (1997), 341-387.


    D. Cioranescu, A. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM J. Math. Anal., 40 (2008), 1585-1620.


    D. Cioranescu and P. Donato, "An Introduction to Homogenization,'' Oxford lecture series in mathematics and its applications, 1999.


    D. Cioranescu and J. S. J. Paulin, Homogenization in open sets with holes, J. Math Anal. Appl., 71 (1979), 590-607.doi: 10.1016/0022-247X(79)90211-7.


    D. Cioranescu and J. S. J. Paulin, "Homogenization of Reticulated Structures,'' Springer-Verlag, 1980.


    A. Damlamian and K. Pettersson, Homogenization of oscillating boundaries, Discrete and Continuous Dynamical Systems, 23 (2009), 197-219.


    T. Elsken, Continuity of attractors for net-shaped thin domain, Topol. Meth. Nonlinear Analysis, 26 (2005), 315-354.


    J. K. Hale and G. Raugel, Reaction-diffusion equation on thin domains, J. Math. Pures et Appl., 9 (1992), 33-95.


    J. L. Lions, Asymptotic expansions in perforated media with a periodic structure, Rocky Mountain J. Math., 10 (1998), 125-140.


    D. N. Arnold and A. L. Madureira, Asymptotic estimates of hierarchical, Mathematical Models and Methods in Applied Sciences, 13 (2003), 1325-1350.


    A. L. Madureira and F. Valentin, Asymptotics of the Poisson Problem in domains with curved rough boundaries, SIAM Journal on Mathematical Analysis, 38 (2007), 1450-1473.


    T. A. Mel'nyk, Homogenization of the Poisson equation in a thick periodic junction, Z. Anal. Anwendungen, 18 (1999), 953-975.


    J. Nevard and J. B. Keller, Homogenization of rough boundaries and interfaces, SIAM J. Appl. Math., 57 (1997) 1660-1686.


    G. Panasenko, "Multi-scale Modelling for Structures and Composites,'' Springer-Verlag, Dordrecht, 2005.


    M. Prizzi and K. P. Rybakowski, The effect of domain squeezing upon the dynamics of reaction-diffusion equations, Journal of Diff. Equations, 173 (2001), 271-320.


    M. Prizzi and M. Rinaldi and K. P. Rybakowski, Curved thin domains and parabolic equations, Studia mathematica, 151 (2002), 109-140.


    G. Raugel, "Dynamics of Partial Differential Equations on Thin Domains," Lecture Notes in Math., Springer-Verlag, 1609, 1995.


    E. Sánchez-Palencia, "Non-Homogeneous Media and Vibration Theory,'' Lecture Notes in Phys., Springer-Verlag, 127, 1980.


    R. P. Silva, "Semicontinuidade Inferior de Atratores Para Problemas Parabólicos em Domínios Finos,'' Phd Thesis, Universidade de São Paulo, 2007.


    L. Tartar, "The General Theory of Homogenization. A Personalized Introduction,'' Lecture Notes of the Un. Mat. Italiana, Springer-Verlag, Berlin, 7, 2009.

  • 加载中

Article Metrics

HTML views() PDF downloads(98) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint